Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 114, NWS Cleveland, OH

June 13, 2007Knox County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2007, 6:42 PM EDT for Knox County, Ohio. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 6:42 PM EDT (22:42 UTC)
Expired
Jun 13, 2007, 7:15 PM EDT
In force
33 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Knox County, OH

The radar

The Cleveland radar (KCLE), 145 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:50 PM EDTTSTM WND DMG1 S Martinsburg, OHSEVERAL LIMBS DOWN BLOCKING ROAD.
Jun 13, 7:00 PM EDTTSTM WND DMGNewark, OHTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 132243
SVRCLE
OHC083-132315-
/O.NEW.KCLE.SV.W.0114.070613T2242Z-070613T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN NORTH CENTRAL OHIO

* UNTIL 715 PM EDT

* AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM OVER SOUTHEAST KNOX COUNTY MOVING SOUTH AT 30 
MPH.

* THE SEVERE THUNDERSTORM WILL IMPACT RURAL AREAS OF SOUTHEAST KNOX 
COUNTY.

LAT...LON 3992 8223 4031 8206 4036 8219 4023 8265

$$
2 follow-up statements
000 
WWUS51 KCLE 132255
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
655 PM EDT WED JUN 13 2007

OHC083-132315-
/O.CON.KCLE.SV.W.0114.000000T0000Z-070613T2315Z/
KNOX OH-
655 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR SOUTHEASTERN KNOX COUNTY...

AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 7 MILES EAST OF MARTINSBURG...OR ABOUT 16 MILES SOUTHEAST OF 
MOUNT VERNON...MOVING SOUTHWEST AT 20 MPH.

LAT...LON 3992 8223 4031 8206 4036 8219 4023 8265

$$
BM
000 
WWUS51 KCLE 132314
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
713 PM EDT WED JUN 13 2007

OHC083-132323-
/O.EXP.KCLE.SV.W.0114.000000T0000Z-070613T2315Z/
KNOX OH-
713 PM EDT WED JUN 13 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY
EXPIRES AT 715 PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED SOUTH OF KNOX 
COUNTY. SHOWERS AND POSSIBLY A RUMBLE OF THUNDER WILL CONTINUE 
THROUGH 730 PM.

LAT...LON 3992 8223 4031 8206 4036 8219 4023 8265

$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:21 PM EDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jun 13, 3:21 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
321 PM EDT WED JUN 13 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE NORTHERN GREAT LAKES WILL DRIFT
SLOWLY WESTWARD INTO FRIDAY. A SERIES OF WEAK UPPER DISTURBANCES
WILL PRODUCE SCATTERED SHOWERS OR THUNDERSTORMS GENERALLY EAST OF
INTERSTATE I-71 DURING THE AFTERNOON HOURS.

&&

.NEAR TERM /UNTIL 9 PM THIS EVENING/...

SCATTERED THUNDERSTORMS HAVE DEVELOP THIS AFTERNOON ALONG AND
SOUTH OF THE LAKE BREEZE OVER NW PA AND NOW INTO EASTERN OHIO
WHERE INSTABILITY HAS INCREASED TO OVER 2000 J/KG WITH 0-6 KM WIND
SHEAR AROUND 25 KNOTS. EXPECTED THIS ACTIVITY TO CONTINUE UNTIL
6-7 PM WITH CONTINUED MOVEMENT TO THE SOUTHWEST INTO OHIO WITH
LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT AS FAR WEST AS
INTERSTATE 77. ACTIVITY SHOULD DIMINISH QUICKLY TOWARD SUNSET. T

&&

.SHORT TERM /9 PM THIS EVENING THROUGH THURSDAY NIGHT/...

SLOW RETROGRESSION OF THE UPPER PATTERN IS EXPECTED DURING THE
PERIOD WITH COOLER AIR SPREADING WEST INTO THE OHIO VALLEY AND
LAKE ERIE AREA. AFTERNOON HEATING MAY STILL BE ENOUGH TO PRODUCE
WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON
ALONG AND SOUTH OF WHERE THE LAKE BREEZE IS LOCATED ABOUT MID
AFTERNOON. GFS AND NAM ARE RATHER SIMILAR DURING THIS PERIOD WITH
SLOWLY BACKING THE UPPER LOW WESTWARD.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

GFS AND ECMWF ARE RATHER SIMILAR DURING THIS PERIOD WHICH
INCREASES CONFIDENCE TO THE FORECAST. BOTH MODELS BRING A WEAK
FRONT SOUTH INTO THE AREA EARLY SUNDAY AND THEN NORTHEAST OF THE
REGION SUNDAY NIGHT AS A WARM FRONT. THE REGION WILL BE IN THE
WARM SECTOR MONDAY WITH A COLD FRONT EXPECTED ON TUESDAY. FAIR
WEATHER IS EXPECT WEDNESDAY.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA
FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE
BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY
ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA
IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE
VCTS/TEMPOS AT YNG/CAK.

ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS
THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES
AGAIN LOOK SLIM/SMALL WITH THIS FEATURE.

RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO
SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND.
WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW.

&&

.MARINE...
HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY
EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM
THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH
RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY
DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE
WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT
COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND
FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE
MINIMAL WITH BEST CHCS IN THE E.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...REL
NEAR TERM...REL
SHORT TERM...REL
LONG TERM...REL
AVIATION...OUDEMAN
MARINE...ADAMS
Hazardous weather outlook, Jun 13, 3:43 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
343 PM EDT WED JUN 13 2007

LEZ142>149-162>169-OHZ003-006>014-017>019-027>030-036-037-047-089-
PAZ001-002-141945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-
KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
343 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ020>023-031>033-038-PAZ003-141945-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-
CRAWFORD PA-
343 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 13, 3:08 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             HUBBARD                 41.16N 80.57W
06/13/2007  E0.75 INCH       TRUMBULL           OH   TRAINED SPOTTER

&&

ASTIFAN
Local storm report, Jun 13, 3:17 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
06/13/2007  E0.88 INCH       MAHONING           OH   TRAINED SPOTTER

&&

ASTIFAN
Local storm report, Jun 13, 3:22 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     HAIL             HUBBARD                 41.16N 80.57W
06/13/2007  E0.75 INCH       TRUMBULL           OH   TRAINED SPOTTER

0314 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
06/13/2007  E0.88 INCH       MAHONING           OH   TRAINED SPOTTER

0316 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
06/13/2007  E0.88 INCH       MAHONING           OH   TRAINED SPOTTER

&&

WILLARD
Local storm report, Jun 13, 3:23 PM EDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
06/13/2007  M0.88 INCH       MAHONING           OH   TRAINED SPOTTER

0318 PM     HAIL             1 S YOUNGSTOWN          41.08N 80.65W
06/13/2007  E1.00 INCH       MAHONING           OH   TRAINED SPOTTER

0319 PM     HAIL             YOUNGSTOWN              41.10N 80.65W
06/13/2007  E0.88 INCH       MAHONING           OH   BROADCAST MEDIA

&&

ASTIFAN
Local storm report, Jun 13, 3:51 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0322 PM     TSTM WND DMG     YOUNGSTOWN              41.10N 80.65W
06/13/2007                   MAHONING           OH   TRAINED SPOTTER

            TREE BRANCHES DOWN... ALSO HAVE PENNY HAIL AND MINOR
            STREET FLOODING.

0330 PM     TSTM WND GST     BOARDMAN                41.03N 80.67W
06/13/2007  E65.00 MPH       MAHONING           OH   TRAINED SPOTTER

            NICKEL HAIL ALSO REPORTED.

&&

ASTIFAN
Local storm report, Jun 13, 5:50 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
550 PM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             WILMOT                  40.66N 81.64W
06/13/2007  E0.75 INCH       STARK              OH   TRAINED SPOTTER

            A FEW QUARTER SIZE HAIL MIXED IN.

0515 PM     HAIL             LUCAS                   40.70N 82.42W
06/13/2007  E0.75 INCH       RICHLAND           OH   TRAINED SPOTTER

0540 PM     HAIL             3 WNW LEXINGTON         40.69N 82.65W
06/13/2007  E0.75 INCH       MORROW             OH   TRAINED SPOTTER

0501 PM     TSTM WND DMG     APPLE CREEK             40.75N 81.83W
06/13/2007                   WAYNE              OH   TRAINED SPOTTER

            TREES DOWN.

0150 PM     HAIL             WOODCOCK                41.75N 80.08W
06/13/2007  E0.75 INCH       CRAWFORD           PA   AMATEUR RADIO

&&

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:00 PM EDTSevere Thunderstorm WarningCLEMahoning, Trumbull45 min
Jun 13, 3:43 PM EDTSevere Thunderstorm WarningCLEMahoning32 min
Jun 13, 4:38 PM EDTSevere Thunderstorm WarningCLEWayne82 min
Jun 13, 5:13 PM EDTSevere Thunderstorm WarningCLEHolmes77 min
Jun 13, 5:20 PM EDTSevere Thunderstorm WarningCLERichland40 min
Jun 13, 5:35 PM EDTSevere Thunderstorm WarningCLEMorrow70 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.